chiropractic

  1. Codeine side effects make you more sensitive to pain

    Painkillers can increase your pain

    It's one of the dirtiest secrets of the drug industry: Common painkillers -- including the drugs like codeine taken by tens of millions of Americans every single day -- can actually make your pain worse with codeine side effects.

    I'd say it's like adding gasoline to a fire, except the fuel for this blaze comes in the form of a time-released capsule.

    As a result, the effect isn't immediate, and it's not obvious. It takes time -- weeks, months or years. It can take so long that you probably won't even blame the drug.

    You blame yourself, or the condition causing your pain, believing that it's getting worse.

    But the problem isn't your condition, and it's certainly not you.

    It's your meds.

    New research confirms that at least one painkiller, codeine, can increase your sensitivity to pain -- which explains why people who use the drug long-term for conditions such as headaches often battle more and worse headaches over time thanks to the codeine side effects.

    And the pain doesn't end there, either.

    Codeine side effects can also make you so sensitive to pain that things that never hurt before could cause you to double over in agony -- including brushing your hair or just being touched, according to the study.

    As bad as that is, that's not the worst of it the codeine side effects. That comes next, when you increase your dose or pop more pills to deal with the increased pain.

    Maybe that works for a little while... but then it starts all over again, this time with even more pain.

    So you pop more pills -- and eventually, you fall into the cycle of addiction and everything that comes with it, including the risk of overdose and even death.

    The new study focused on codeine side effects, but it's not the only drug that can lead to more pain. Many common painkillers have a notorious "rebound" effect -- which is why the best approach to pain is to avoid all the drugs if you can.

    And if you try, you can -- because there are safe and natural solutions that can ease even the most stubborn aches and pains without making them worse.

    While the best approach for you will depend on the cause of your pain, most people get anti-inflammatory relief from curcumin, MSM and bromelain. In addition, consider drug-free treatments backed by science, including acupuncture, cold laser therapy and chiropractic.

  2. Acetaminophen can lead to deadly skin conditions

    New warning over Tylenol

    Sometimes, a rash is just a rash.

    But other times, a rash is a message from your body -- a sign you're reacting badly to something you've put inside it. And if that rash appears suddenly after you take a medication -- any medication -- call your doctor or you could end up with potentially deadly skin conditions.

    And if it appears when you pop the painkiller acetaminophen (aka Tylenol) or any drug that contains acetaminophen, there's something you need to do even before you call your doctor -- and that's to stop taking the drug immediately.

    Acetaminophen can cause several serious and potentially deadly skin conditions -- reactions so severe and horrific that the FDA is now adding warning labels to prescription meds that contain it.

    Some of these reactions are rare -- but given the widespread use of the drug, everyone who takes it needs to be made aware of them.

    The two most severe conditions are Stevens-Johnson Syndrome and toxic epidermal necrolysis -- and if they strike, you need immediate emergency attention. Toxic epidermal necrolysis, for example, kills up to 40 percent of the people who get it.

    These skin conditions often start as a rash or blister -- but it gets worse from there. In some cases, the skin can practically melt off, and continue to do so for years after you've stopped taking the drug.

    The feds are also warning of a more common but less serious skin condition linked to the drug known as generalized exanthematous pustulosis. And while this one isn't fatal, it's no picnic either. It can lead to weeks of painful rashes and blisters.

    Clearly, this new warning helps to underscore the importance of limiting your exposure to acetaminophen. But avoiding this drug isn't as easy as it might seem -- because you'll find it practically everywhere.

    It's in painkillers, cold meds, sleep aids and more.

    As a result, many people take dangerously highly doses of acetaminophen without even realizing it -- and some of the other risks aren't nearly as rare as those skin conditions.

    In fact, acetaminophen overdose is now the leading cause of acute liver failure in the United States.

    So limit your use of this drug. Or better yet, skip it altogether -- because there are much better ways to deal with pain, including natural anti-inflammatory supplements such as curcumin as well as acupuncture, chiropractic care and cold laser.

  3. Cure back pain with natural anti-inflammatories

    You don't need drugs or surgery to beat back pain. Try these safe all-natural treatments instead.

3 Item(s)